Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jan 5, 2017, 3:48 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 3:48 AM EST (08:48 UTC)
- Expired
- Jan 5, 2017, 3:38 PM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
235 WHUS73 KDTX 050848 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 AM EST THU JAN 5 2017 ...GUSTY WINDS AROUND THE THUMB TODAY... .WESTERLY WIND SPEEDS TO GRADUALLY EASE TODAY AS THE GRADIENT RELAXES, BUT WILL REMAIN GUSTY AT 25 KNOTS OR LESS. MODEST WESTERLY FLOW WILL EXIST INTO FRIDAY. RENEWED STRENGTHENING OF WINDS FOR THE WEEKEND PERIOD AS ANOTHER SURGE OF COLD AIR SPREADS OVER THE LAKES. POTENTIAL WILL EXIST FOR A PERIOD OF WEST TO NORTHWEST GALES DURING THIS TIME OVER PORTIONS OF LAKE HURON. LHZ441-052100- /O.CAN.KDTX.GL.W.0001.000000T0000Z-170105T1200Z/ /O.NEW.KDTX.SC.Y.0002.170105T0848Z-170105T2100Z/ PORT AUSTIN TO HARBOR BEACH MI- 348 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ361>363-421-462>464-051000- /O.CAN.KDTX.GL.W.0001.000000T0000Z-170105T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 348 AM EST THU JAN 5 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ DRK
1 follow-up statement
196 WHUS73 KDTX 052038 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 PM EST THU JAN 5 2017 ...DIMINISHING WESTERLY WINDS TONIGHT... .WESTERLY WINDS OF 20 TO 30 KNOTS DURING THE AFTERNOON WILL EASE TONIGHT THROUGH FRIDAY AND SATURDAY. RENEWED STRENGTHENING OF WINDS FOR THE SECOND HALF OF THE WEEKEND IS EXPECTED AS ANOTHER SURGE OF COLD AIR SPREADS OVER THE LAKES. POTENTIAL WILL EXIST FOR A SHORT PERIOD OF WEST TO NORTHWEST GALES DURING THIS TIME OVER PORTIONS OF LAKE HURON. LHZ441-052145- /O.CAN.KDTX.SC.Y.0002.000000T0000Z-170105T2100Z/ PORT AUSTIN TO HARBOR BEACH MI- 338 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. WESTERLY WIND GUSTS DIMINISHING FROM AROUND 25 KNOTS WILL ALLOW WAVES TO SUBSIDE TONIGHT. $$ BT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:41 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 5, 3:41 AM EST, 7 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 341 AM EST Thu Jan 5 2017 .DISCUSSION... We are now firmly entrenched in the mid level trough and arctic airmass which we will remain under through about Sunday night. This will lead to cold temperatures through the weekend where highs general hang out in the upper teens to low 20s. In addition, breezy westerly flow will keep winds chills down in the -10F to 10F range through that period (with the coldest temps occuring mainly overnight). Looks like the main concern/challenge will be trying to nail down snow chances, mainly driven by lake effect processes. Models have not been the greatest with the coverage and intensity the last few days which doesn't help confidence moving forward. The passage of the first mid level trough has introduced an airmass sporting temps of -15C to -20C at 850mb. This will largely continue through the weekend with a reinforcing shot of cold air moving in Friday with the next vort lobe to rotate around the mid level trough. Within this shortwave, temps will dip down below -20C again. With temps in this range, some extent of lake effect showers will likely persist into Saturday as flow hovers around the W/NW direction. Model soundings want to keep inversion heights around 4kft but that depth hasn't stopped lake effect from making good progress east across the state. For the most part the forecast will continue to offer chances of snow showers for these lake bands, with near term updates for positioning of any better developed bands. Today will offer the first chance of expansive lake effect showers as a short wave swings through with weak mid level front. With activity overnight still going pretty good, the addition of weak mid level support/forcing should help fill it back in across the state. ARW/NMM area handling the setup the best so will lean on their placement of the showers mostly, centering over the preferred I94 corridor. Accumulations will vary with the banding nature of the snow but most areas should stay below one inch of powdery accumulation. More questions come for the Friday/Saturday period. High pressure looks to start building into the area but the cold air is still in place with the same westerly flow with the biggest change coming with the lowering inversion heights. This should lessen the snow chances as you get further east away from Lake MI but there is some support aloft as a mid level trough swings through. Could get a band of showers ahead of this feature as models do show a slight increase in mid level RH but if nothing else it could boost whats left of the lake effect showers, aiding them east across the state. Not very confident with this so just gave a broad chance pop Saturday morning and afternoon. A third lobe of vorticity will then swing through on Sunday keeping cold temps one final day before mid level height finally begin to climb as the ridge slides east. In addition, we will be positioned on the northwestern quadrant of the surface high leading to southwesterly flow and warm air advection. Temps will climb through the start of the new week, reaching the upper 30s again by Tuesday. A couple chances of precipitation will arrive next week as well with a clipper diving through on Monday night and the next mid latitude cyclone mid week. With the warmer temps arriving, we will likely see a mix of rain and snow with this system. && .MARINE... Westerly wind speeds to gradually ease today as the gradient relaxes, but will remain gusty at 25 knots or less. Modest westerly flow will exist into Friday. Renewed strengthening of winds for the weekend period as another surge of cold air spreads over the lakes. Potential will exist for a period of west to northwest gales during this time over portions of lake Huron. && .PREV DISCUSSION... Issued at 1153 PM EST Wed Jan 4 2017 AVIATION... Winds have decreased substantially over the last couple of hours. This weakening trend will persist through the early morning hours as the gradient relaxes, with wind gusts falling short of 20 knots prior to daybreak. Periodic snow squall will persist through daybreak. The wind flow will generally target locals from PTK south through metro Detroit with the more frequent snow showers. The passage of an upper trough will support an uptick to the lake effect snow showers in these same regions during the course of the morning, likely persisting well into the afternoon. For DTW...More organized snow showers are expected to overspread metro after 12Z. Brief reductions in visibilities can be expected with total snow accumulations around a half inch possible. The snow will be very dry. //DTW Threshold Probabilities... * High in ceilings below 5000 ft this morning and afternoon. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory until 4 PM EST this afternoon FOR LHZ441. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...DRK MARINE.......MR AVIATION.....SC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jan 4, 3:31 PM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 331 PM EST WED JAN 4 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-052045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 331 PM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WESTERLY WIND WILL CONTINUE THIS AFTERNOON AS COLD AIR FUNNELS INTO SOUTHEAST MICHIGAN BEFORE WINDS DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-052045- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 331 PM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR ALL MARINE ZONES THIS AFTERNOON INTO TONIGHT. PLEASE SEE THE LATEST FORECAST OR MARINE WEATHER STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW,WEATHER.GOV/DETROIT. SS
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.